MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00008.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 2 out of 20 reports that are being submitted as initial individual mdrs.Device evaluation: the lens was returned cut in two parts, making it visually impossible to observe unacceptable scratches (if any) on the return.One lens haptic was observed detached.Residues of viscoelastic were observed on the lens surface/body.The condition observed is consistent with a lens that has been cut due to iol removal or explant process.Due to the conditions of the sample returned the reported issue could not be verified.No product deficiency was identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was inserted into the patient''s right eye and was removed during the same procedure due to a scratch that looked like the iol was cracked.There was no patient injury, and no medical/surgical intervention such as vitrectomy, incision enlargement, or sutures were required.The lens was replaced with another lens of the same model and diopter.The patient is doing okay post-op.No further information available.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12170769
Report Number2648035-2021-00062
Device Sequence Number1533478
Product Code HQL
UDI-Device Identifier05050474558250
UDI-Public(01)05050474558250(17)230727
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR